Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Soy -- diarrhea

So my daughter has been on half soy half milk for about a week now. She's also been on antibotics for 10 days. She's got some bad diarhhea for the past two days. I'm not sure if the soy would be causing it since she's been on it for so long. I'm pretty sure she's teething (19 months) so that's probably part of it to. Has one else's child had a negative reaction to the soy?

Answer Question
 
ferdo0204

Asked by ferdo0204 at 10:30 AM on Jan. 8, 2009 in Toddlers (1-2)

Level 1 (-3 Credits)
Answers (7)
  • No actually soy causes constipation. Sounds like the antibiotics to me. My kids were soy drinkers most of their lives too and for some reason antibiotics hit them hard too.
    gemgem

    Answer by gemgem at 10:33 AM on Jan. 8, 2009

  • Hmmm....my son hasn't had a bad reaction to soy, however, when he is cutting teeth he gets diarrhea (also the only time he ever gets a diaper rash!!) However, every baby is different.

    CarieP

    Answer by CarieP at 10:33 AM on Jan. 8, 2009

  • My daughter actually had that reaction to regular milk. She never had a problem with Soy milk.
    MizAnn

    Answer by MizAnn at 10:34 AM on Jan. 8, 2009

  • My son has never been on antibiotics either..sorry I didn't think of that angle!!
    CarieP

    Answer by CarieP at 10:34 AM on Jan. 8, 2009

  • my daughter had a problem with constipation and her doc put her on soy milk to cure the constipation so it just may be a reaction to everything
    jodi205

    Answer by jodi205 at 10:37 AM on Jan. 8, 2009

  • I'm leaning towards the antibiotics...however, my son was put on soy formula to help with constipation. It actually helped him go.

    But I'm betting it's the medicine...
    TiccledBlue

    Answer by TiccledBlue at 10:38 AM on Jan. 8, 2009

  • The antibiotics (at least the amoxicilin) usually causes her to have thick clay stools. So that's way I was leaning towards the soy. It also seems like such a late reacation since we are at the end of the antibiotics. Oh well. Water today and maybe some juice. We'll see if that helps slow it down some. She's got a follow up, but not until next week. Hopefully it's gone by then. Thanks for your input!
    ferdo0204

    Answer by ferdo0204 at 12:12 PM on Jan. 8, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN